On the algebro-geometric integration of the Schlesinger equations

Journal Article (Journal Article)

A new approach to the construction of isomonodromy deformations of 2 × 2 Fuchsian systems is presented. The method is based on a combination of the algebro-geometric scheme and Riemann-Hilbert approach of the theory of integrable systems. For a given number 2g + 1, g ≥ 1, of finite (regular) singularities, the method produces a 2g-parameter submanifold of the Fuchsian monodromy data for which the relevant Riemann-Hilbert problem can be solved in closed form via the Baker-Akhiezer function technique. This in turn leads to a 2g-parameter family of solutions of the corresponding Schlesinger equations, explicitly described in terms of Riemann theta functions of genus g. In the case g = 1 the solution found coincides with the general elliptic solution of the particular case of the Painlevé VI equation first obtained by N. J. Hitchin [H1].

Full Text

Duke Authors

Cited Authors

  • Deift, P; Its, A; Kapaev, A; Zhou, X

Published Date

  • January 1, 1999

Published In

Volume / Issue

  • 203 / 3

Start / End Page

  • 613 - 633

International Standard Serial Number (ISSN)

  • 0010-3616

Digital Object Identifier (DOI)

  • 10.1007/s002200050037

Citation Source

  • Scopus